Medical questions & health advice by board certified doctors
"What can I do for thin vaginal walls?"
My regular doctor told me I had thin vagina walls, what can I do? This causes painful sex, and I bleed and feel like my skin is torn.
Thinning of the vaginal walls is something that can occur due to the use of steroids or other hormones that can either be taken by mouth or even placed into the vagina itself. While these are common causes, other people can have thin walls from a natural predisposition or from trauma (even as during childbirth). Almost all women will ultimately have some thinning as they age as well, as it is natural for the decreased hormones that are present in the aging woman to not fully stimulate the vaginal mucosa, causing some degree of atrophy. The key thing is to understand what is the cause of your specific thinning, and then to come to an agreement with your doctor about what can be done about it. For some women, there are hormone creams that can be placed regularly inside of the vagina and lead to some thickening of the vaginal mucosa. For others, these may not be appropriate and the answer may lie in using adequate lubrication during intercourse. Please speak with your doctor about these options and others, as your OB/GYN is familiar with the available options and likely has many other patients with the same complaint.
Need more info?See an obgyn today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.